Concerned parent: My 14 year old son... - Adult Acne Support

Adult Acne Support

776 members87 posts

Concerned parent

Nic1978
Nic1978

My 14 year old son started on 30mg of roaccutane on October 14. First few weeks nothing apart from dry skin and sore lips. He is an active boy and an able athlete but since the beginning of November he is struggling to run 400m. His whole body is in agony but especially behind his knees and lower back. I don’t know if it is the medication or not being able to run but he has also lost his spark and really low.

We have an appointment on 31 but really contemplating stopping the medication. Has anyone else had active children on the medication?

Thanks Nic

5 Replies

Hi Nic, sorry to hear your son is struggling with pain. How is he now as I can see you post was some weeks ago? I think the side effects do state joint pain...My 13 yr old daughter started on 30mg a month ago and her consultant increased her dose 3 days ago to 50mg. She seems ok at the moment, But I am keeping a close eye on her though.

Nic1978
Nic1978 in reply to Luvyoga

HelloUnfortunately we have had to take Rhys off it. It got to the point he could hardly walk and there was an issue with his bloods.

We are 3 weeks off and now walking without pain and hoping to get back to his athletics training soon. His moods have definitely lifted as well but that may have been linked to the pain.

Good luck with the treatment for your daughter.

We are disappointed but had to balance up the pro and cons. Nicx

Luvyoga
Luvyoga in reply to Nic1978

I’m sorry that the treatment wasn’t successful for him, I know how much my daughter is hoping this will work for her. I absolutely agree with your decision to take him off the meds though, it’s just not worth the risk.

I sincerely hope he is back to his usual athletic self soon with no after effects 😘

Nic1978
Nic1978 in reply to Luvyoga

Thank you and fingers crossed for your daughter. We were concerned that the joint pain wouldn’t get better but with a week off the meds it’s starting to improve x

Candyflo
Candyflo in reply to Nic1978

Hi Nic

How old was your son at the time and was it back ache ? My daughter is 3 weeks in and competes at a very high level at athletics . I don’t know if back is related to this drug or perhaps an injury during training .

You may also like...